advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Woodstock, New Brunswick, Canada:

My 82 year old aunt, who has had type 2 diabetes for over 10 years, is treated with glyburide [a pill for Type 2 diabetes] and Avandia [rosiglitazone]. She also takes a calcium channel blocker and an ACE inhibitor, has developed muscle pain in her upper legs and buttocks, and the discomfort is getting worse. These areas are not sore to touch, but walking etc, getting up and down are becoming more painful. Could her medication or the combination of several drugs be the cause of this pain?

Answer:

I have a couple of thoughts.

  • Her physician could measure muscle enzymes in her blood to see if there is a muscle inflammation.
  • It could also be the case that she has narrowing of the blood vessels in her lower part of her body. When she exercises, there is cramping and pain in the legs and buttocks.

    Your aunt will need to discuss these issues with her physician.

    JTL

    DTQ-20011120193327
    Original posting 24 Nov 2001
    Posted to Complications

  •   
    advertisement


                     
      Home Return to Top

    Last Updated: Tuesday April 06, 2010 15:09:28
    This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

    This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
    By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
    © Children with Diabetes, Inc. 1995-2015. Comments and Feedback.